My BG today was 433. Hasn't been that high in months! But I stopped taking my Byetta last night and today. I COULD NOT DEAL WITH THE NAUSEA! I threw up almost every day this week, twice while riding in the car. Ugh. And it wasn't just the nausea but the burning forehead and headaches and not being able to move. I know I should consult my doc beforehand but I just wanted a day off from being so ill so I skipped two doses, one before dinner yesterday and one before breakfest today.
On Byetta 5 mcg twice a day and Metformin 1000 mg in the AM and 500 in the PM, my blood sugars typically ran in the high 100's and low 200's. Once in awhile I would hit the low 100's. I didn't take anything last night. No Metformin. No Byetta. And this morning I just took the Metformin 1000 mg. Before breakfest my BG was 238, which is maybe 10-20 more than usual. Two hours after eating, my blood sugar shot up to 433. That's higher than it used to be with NO MEDS WHATSOEVER! That could be contributed by the amount of food I ate for breakfest. On this Byetta I have had NO appetite and what I do eat, I throw up usually. My body has been starving. So when I didn't take a dose, I ate 1 1/2 bowls of cereal (multi-grain cheerios). It felt so good to have something in my body that didn't come back up. I'm not sorry I ate so much for that reason.
My question is . . . does this mean the Metformin isn't working? Should I ask my doctor to switch me to a different med all together?
Also, I love Byetta. I love the weight loss and I love my blood sugars (when I was on the 10 mcg my blood sugars were almost perfect!) but I just can't handle the nausea anymore. I have no social life and I'm trying to find a job but I'm scared because I'm so sick. It's hard to even job hunt because I always feel so horrible. And if I DID get a job, how could I do it? I can barely get out of bed most of the time. The few times I've attempted to meet up with friends, I end up being the wet blanket and holding my pounding temples the whole time, and going home to lay down because I can't sit up anymore. I've kept a food journal to log what I ate, the meds/doses, where I took the Byetta shot, how long before I ate, etc etc. Anything that could be related to the nausea. I've tried chewing sugar free Tums, eating snacks throughout the day so my tummy doesn't go empty, drinking chamomile tea to settle the queasiness. Nothing seems to work. And I can't seem to find any patterns to help me understand what makes me sick and what doesn't, other than not taking the Byetta! In the past two weeks there have only been 3 days that I felt well enough to function. I just can't go on like this.
So if I can't take Byetta anymore and the Metformin isn't working, is there other medicine that will help? Or should I keep plugging along and deal with the nausea, hoping it will go away? Thanks so much for listening. I'm so confused as to what to do.